Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 9, NWS Detroit, MI

February 6, 2021

NWS Detroit, MI issued this small craft advisory at Feb 6, 2021, 3:39 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2021, 3:39 AM EST (08:39 UTC)
Expired
Feb 6, 2021, 7:00 PM EST
In force
15 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

061 
WHUS73 KDTX 060839
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
339 AM EST Sat Feb 6 2021

LHZ463-060945-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T1500Z/
/O.CAN.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

Southwest winds have dropped below gales and will continue to
slowly decrease today. 


$$

LHZ421-441-062100-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0900Z/
/O.NEW.KDTX.SC.Y.0009.210206T0839Z-210207T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
339 AM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Expect sustained winds up to 24 knots from the 
  southwest with gusts up to 33 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay and Port Austin to Harbor Beach MI.

* WHEN...The maximum winds are expected around 9 AM EST Saturday 
  with the largest waves expected around 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ464-060945-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T1500Z/
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...

Southwest winds have dropped below gales and will continue to
slowly decrease today. 


$$

LHZ422-060945-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T0900Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
339 AM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...

Southwest winds have dropped below gales and will continue to
slowly decrease today. 

$$

LEZ444-060945-
/O.CAN.KDTX.LO.Y.0001.000000T0000Z-210206T0900Z/
/O.CAN.KDTX.SC.Y.0008.000000T0000Z-210206T1500Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
339 AM EST Sat Feb 6 2021

...LOW WATER ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

Southwest wind gusts have dropped below 30 knots and and will 
continue to slowly decrease today. 

$$

LHZ363-462-062100-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 27 knots from the west with gusts up to 
  37 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Lake Huron from Port Austin to Harbor Beach beyond 5NM 
  Off Shore and Lake Huron from Sturgeon Point to Alabaster MI 
  beyond 5NM off shore.

* WHEN...The maximum winds are expected around 8 AM EST Saturday 
  with the largest waves expected around 4 AM EST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361-362-062100-
/O.CON.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CON.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
339 AM EST Sat Feb 6 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* WHAT...During the Heavy Freezing Spray Warning, heavy freezing 
  spray at a rate of 2 cm per hour or greater may rapidly 
  accumulate on vessels. During the Gale Warning, expect 
  sustained winds up to 26 knots from the west with gusts up to 
  37 knots. The largest significant waves will be 8 feet with a 
  potential maximum wave height of 11 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore and Lake Huron from Presque Isle 
  Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 5 AM EST Saturday 
  with the largest waves expected around 1 PM EST Saturday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ442-443-062100-
/O.NEW.KDTX.SC.Y.0009.210206T0839Z-210207T0000Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
339 AM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Expect sustained winds up to 21 knots from the west 
  with gusts up to 31 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to 
  Port Huron MI.

* WHEN...The maximum winds are expected around 10 AM EST 
  Saturday with the largest waves expected around 11 AM EST 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
743 
WHUS73 KDTX 062024
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
324 PM EST Sat Feb 6 2021

LHZ361>363-462-062130-
/O.CAN.KDTX.GL.W.0002.000000T0000Z-210206T2100Z/
/O.CAN.KDTX.UP.W.0001.000000T0000Z-210206T2100Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
324 PM EST Sat Feb 6 2021

...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

Gusty southwest winds have fallen below gales and freezing spray 
rates have diminished below 2 cm per hour. Winds veer westerly 
overnight with speeds at or below 20 knots and gusts up to 25 
knots.

$$

LHZ442-443-062130-
/O.CAN.KDTX.SC.Y.0009.000000T0000Z-210207T0000Z/
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
324 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminish below criteria. Winds veer westerly
overnight with speeds at or below 15 knots and waves 1 to 3 feet.

$$

LHZ421-441-070000-
/O.CON.KDTX.SC.Y.0009.000000T0000Z-210207T0000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
324 PM EST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Expect sustained winds up to 21 knots from the 
  southwest with gusts up to 30 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay 
  SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

KK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 3:20 AM EST, 19 minutes earlier.

Area forecast discussion, Feb 6, 3:20 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
320 AM EST Sat Feb 6 2021

.DISCUSSION...

Moisture/heat flux/clouds from Lake Michigan helping to keep
temperatures in the lower teens across much of southeast Michigan at
press time, not very far off from normal low temperature values for
early February.

Next strong upper level wave digging into the upper Mississippi
River Valley today. Shortwave ridging out ahead of this feature will
lower inversion heights and help taper off the southwest flow Lake
effect which has been focused in and around the I-69 corridor for
much of the evening and night, leading to a few inches of snow in
spots.

Clouds holding through the day should help mute any attempt by
modest warm advection pattern, and highs near 20 degrees for highs
will probably be the best we can expect with snow pack now
well established over southeast Michigan and extending south into
northern Indiana/Ohio.

Still looking at large scale forcing arriving this evening to
support widespread snow development. However, a second upper level
wave tracking through the southern Plains will help divert the
moisture transport to the north. Looking at a narrow 850-700 MB
specific humidity moisture axis around 1.25 g/kg tracking through
around midnight (3-6z). Thus, forcing looks to be rather short
lived, but will still favor a solid 1 to 2 inches of fluffy/dry snow
as a brief boost of moisture off Lake Michigan should also help the
cause. One can see that in the NAM 925 MB omega at 3z, which breaks
off to the northeast. An isolated 3 inch total is not out of the
question.

Overwhelming subsidence and dry air taking hold on Sunday, as 30 C
dew pt depressions at 850 MB over the northern Ohio River Valley
arch across the state border. With such a cold airmass, even shallow
saturated layer in the 925 MB layer, where temps look to be around
-20 C, could be sufficient to touch of a few flurries, despite the
 more more unfavorable west-northwest wind direction.

Energetic upper level flow/jet tracking through the Rockies and
through the Central Plains by Monday will lead to increasing FGEN as
surface low/wave tracks near the Ohio River. Tight baroclinic zone
and overall favorable thermal profiles, but tough call on how much
the flow will buckle over the northern Plains, and most medium range
models continues to argue for a fairly flat wave tracking close to the
Ohio River. Thus, going to be tough for any appreciable snow to make
it this far north as pronounced surface ridge attempts to hold
Monday night. In any event, 00z GFS/NAM solutions would argue for a
couple inches. The Euro continues to bounce around from run to run,
but now is a bit more amplified, but suggests light snow accumulation
are delayed until late Monday night/Tuesday morning. Did take a
glance at the 50 member Euro ensembles, and not surprising, there is
a lot of variability noted in the Monday-Tuesday time frame. Thus,
will not deviate from just chance pops.

Speaking of trends, the massive upper level PV Anomaly for the mid
week period over Central Canada is even farther west, which probably
prevents the extreme cold air from returning to the Central Great
Lakes in the Thursday/Friday time frame (Outgoing forecast is
probably too cold for highs). However, this could open us up for a
potential snow storm toward the end of the work week as a system
comes out of the southern Plains.

&&

.MARINE...

Gusts to gales are diminishing this morning, confined to central
Lake Huron under modest westerly flow. A few gusts to gales remain
possible for the northern and southern portions of the basin, but
the Gale Warning has been cancelled due to infrequent occurrences.
Small Craft Advisories are in affect across the nearshore waters as
winds generally hold in the 15-25 knot range with a few gusts near
30 knots until this evening. Due to the combination of arctic air
and strong winds, moderate to heavy freezing spray is ongoing across
the open waters of Lake Huron until this afternoon. Winds will
further weaken on Sunday and Monday, backing toward the southwest.

&&

.PREV DISCUSSION...
Issued at 1142 PM EST Fri Feb 5 2021

AVIATION...

Environment will remain favorable overnight for the downstream
penetration of lake effect snow showers within a cold west-southwest
flow. This trajectory will continue to focus the greater coverage
and most intense bands in the vicinity of FNT overnight, but some
southward expansion into PTK remains plausible through Saturday
morning. The Detroit corridor largely expected to remain south of
meaningful activity through Saturday morning. Conditions generally
within MVFR in falling snow, but with any higher bursts bringing
visibility below 3 miles. A modest gusty southwest wind persist
overnight - 20 to 25 knots at times. Lingering snow showers
diminishing in coverage and intensity post-daybreak Saturday
morning, with a window for some degree of scattering of existing low
VFR stratus during the afternoon ahead of the next system arriving
Saturday night. Potential exists for another round of accumulating
snow during that time.

For DTW...Recent radar trends continue lend confidence for ongoing
lake effect activity to hold north of the terminal overnight.  A
southward shift in activity will be possible during the morning
period, leaving simply some very light snow showers or flurries.

DTW THRESHOLD PROBABILITIES...

* Low for ceiling height below 5000 ft through midnight. High
  Saturday morning.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Heavy Freezing Spray Warning until 4 PM EST this afternoon for
     LHZ361>363-462-463.

     Gale Warning until 4 PM EST this afternoon for LHZ361>363-462.

     Gale Warning until 10 AM EST this morning for LHZ463-464.

     Small Craft Advisory until 7 PM EST this evening for LHZ421-441>443.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...SF
MARINE.......KK
AVIATION.....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Feb 5, 9:28 PM EST, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
928 PM EST Fri Feb 5 2021

MIZ047>049-055-063-070-075-076-082-083-070230-
Midland-Bay-Huron-Sanilac-St. Clair-Macomb-Washtenaw-Wayne-Lenawee-
Monroe-
928 PM EST Fri Feb 5 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An inch or two of dry powdery snow is possible Saturday night, with
additional light accumulations possible Monday night into Tuesday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ053-054-060>062-068-069-070230-
Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-Livingston-Oakland-
928 PM EST Fri Feb 5 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Lake effect snow showers will continue to move across the area
tonight. Potential exists for localized heavier snow showers during
this time. This may lead to some localized accumulation totals upwards
of an inch or two.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An inch or two of dry powdery snow is possible Saturday night, with
additional light accumulations possible Monday night into Tuesday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070230-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
928 PM EST Fri Feb 5 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

Gale warnings are in effect tonight. A Heavy Freezing Spray Warning
remains in effect into tonight for much of the open waters of Lake
Huron.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

In the hours before

Local storm report, Feb 5, 9:49 PM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
949 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     SNOW             BRITTON                 41.99N 83.83W
02/05/2021  M4.7 INCH        LENAWEE            MI   TRAINED SPOTTER

            17 HOUR TOTAL SNOWFALL.

1152 AM     SNOW             5 SE BRIGHTON           42.48N 83.72W
02/05/2021  M3.1 INCH        LIVINGSTON         MI   PUBLIC

            15 HOUR TOTAL SNOWFALL.

0420 PM     SNOW             5 W LAPEER              43.05N 83.42W
02/05/2021  M2.2 INCH        LAPEER             MI   TRAINED SPOTTER

            18 HOUR TOTAL SNOWFALL.

0655 PM     SNOW             TROY                    42.58N 83.14W
02/05/2021  M3.1 INCH        OAKLAND            MI   TRAINED SPOTTER

            24 HOUR TOTAL SNOWFALL.

0700 PM     SNOW             NEW LOTHROP             43.12N 83.97W
02/05/2021  M4.7 INCH        SHIAWASSEE         MI   TRAINED SPOTTER

            24 HOUR TOTAL SNOWFALL.

0700 PM     SNOW             5 SW FLINT              42.97N 83.75W
02/05/2021  M3.8 INCH        GENESEE            MI   OFFICIAL NWS OBS

            25 HOUR TOTAL SNOWFALL MEASURED AT KFTN FLINT BISHOP
            AIRPORT THROUGH 7 PM.

&&

KK
Special weather statement, Feb 5, 10:05 PM EST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1005 PM EST Fri Feb 5 2021

MIZ055-061-062-060415-
Genesee-Sanilac-Lapeer-
1005 PM EST Fri Feb 5 2021

...A NARROW BAND OF INTENSE LAKE EFFECT SNOW WILL AFFECT SOUTHERN
SANILAC...CENTRAL LAPEER AND CENTRAL GENESEE COUNTIES THROUGH 11
PM...

At 1002 PM EST, a band of intense lake effect snow was located along
a line extending from near Peck to near North Branch to Lennon.
Movement was east at 20 mph. This band will result in a rapid
reduction in visibility to less than one half mile at times. A quick
accumulation on roadways can be expected, leading to development of
slick conditions. Total snowfall accumulation of up to 2 inches will
be possible during this time.

Locations impacted include...
Flint, Lapeer, Flushing, Davison, Croswell, Brown City, Lexington,
North Branch, Columbiaville, Burton, Swartz Creek, Otisville, Peck,
Lennon, Applegate, Melvin, Crossroads Village, Lum, Beecher and
Genesee.

Use extra caution if you must travel across this area early tonight.
Rapid changes in visibility and potentially slick roads are likely
to lead to accidents.

LAT...LON 4318 8287 4315 8295 4316 8300 4314 8299
      4305 8325 4292 8393 4305 8392 4310 8365
      4318 8354 4332 8290 4337 8250 4321 8248
TIME...MOT...LOC 0302Z 265DEG 17KT 4331 8286 4320 8327 4301 8395

MR
Special weather statement, Feb 5, 11:07 PM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1107 PM EST Fri Feb 5 2021

MIZ053>055-060>062-060630-
Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
Including the cities of Saginaw, Caro, Sandusky, Owosso, Flint,
and Lapeer
1107 PM EST Fri Feb 5 2021

...REDUCED VISIBILITY AND LOCALIZED ACCUMULATION IN BURSTS OF
HEAVIER LAKE EFFECT SNOW SHOWERS OVERNIGHT...

Lake effect snow showers will continue to track across the area
through the early morning hours. The heaviest snow showers will
generally remain south of Saginaw and M-46. The potential exists
for the heaviest bursts of snow to result in a rapid reduction in
visibility below 1 mile and a quick accumulation of snow on
roadways. Use caution while driving tonight and allow extra time
to reach your destination. Be prepared for variable road
conditions and lowered visibilities.

MR
Special weather statement, Feb 6, 2:15 AM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
215 AM EST Sat Feb 6 2021

MIZ053>055-060>062-061030-
Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
Including the cities of Saginaw, Caro, Sandusky, Owosso, Flint,
and Lapeer
215 AM EST Sat Feb 6 2021

...REDUCED VISIBILITY AND LOCALIZED ACCUMULATION IN BURSTS OF
HEAVIER LAKE EFFECT SNOW SHOWERS OVERNIGHT...

Lake effect snow showers will continue to track across the area
through the early morning hours. The heaviest snow showers will
generally remain south of Saginaw and M-46. The potential exists
for the heaviest bursts of snow to result in a rapid reduction in
visibility below 1 mile and a quick accumulation of snow on
roadways. Use caution while driving tonight and allow extra time
to reach your destination. Be prepared for variable road
conditions and lowered visibilities.

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:09 PM ESTSmall Craft AdvisoryDTX9 hr
Feb 5, 8:47 PM ESTSpecial Weather StatementDTXGenesee58 min
Feb 5, 10:05 PM ESTSpecial Weather StatementDTXGenesee, Lapeer70 min
Feb 6, 10:03 AM ESTAreal Flood AdvisoryDTXSaint Clair5 hr
Feb 6, 3:30 PM ESTAreal Flood WarningDTXSaint Clair13 days

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.